MAUDE Adverse Event Report: LIFE SPINE PROLIFT; INTERVERTEBRAL BODY FUSION DEVICE

LIFE SPINE PROLIFT; INTERVERTEBRAL BODY FUSION DEVICE
Model Number L151-596
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The prolift expandable spacer installer was not returned to life spine despite attempts to retrieve, therefore, the reported event could not be confirmed or fully evaluated.Based on the description of the reported event, it is hypothesized that an applied force on the distal tang during implant manipulation or disengaging the installer from the implant exceeded the mechanical properties of the distal tang during its last use.Based on the potential failure, it is hypothesized that during its last use an excessive force was applied to the installer at an angle which resulted in a torsional or off-axis asymmetric (e.G., rocking or toggling) load being applied to the distal tip of the installer.Additionally, impacting on the system while the driver was engaged could have led to a bottomed-out interference that could have resulted in the tangs fracturing off.
 
Event or Problem Description
It was stated, "prolift 10/12mm expandable spacer installer broke off during interbody insertion.No component left in patient.The fractured component fell into the patient's body and was successfully retrieved.".

Brand Name
PROLIFT
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
LIFE SPINE
13951 quality drive
huntley IL 60142
Manufacturer Contact
bridget kinard
13951 quality drive
huntley, IL 60142
8478886117
MDR Report Key22179568
Report Number3004499989-2025-00011
Device Sequence Number9739698
Product Code MAX
UDI-Device Identifier00190837117610
UDI-Public(01)00190837117610
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K190488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberL151-596
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown